



European Patent Organisation Bob-van-Benthem-Platz, 1 80469 Munich (GERMANIA) Germany

SUBJECT: Final report of "Workshops to Promote Innovation and Creativity".

The undersigned Giordano Rossi, born in Isernia on 11/05/1984 and residing in Italy, in the city of San Salvo, Via Giovanni Gronchi n.30, FISCAL CODE: RSSGDN84E11E335U, in compliance with the Organisation Agreement No. EIN25/5 signed on 30th September 2024, declares to transmit to your organisation (mchopinaud@epo.org via WeTransfer) the following materials:

- N.18 short reports on each workshop of the event, including recommendations for similar events in the future;
- N. 19 presentations on each workshop of the event (slides);
- the confirmation from the school Istituto Omnicomprensivo "Sammy Basso" of Montenero di Bisaccia, where the workshops took place, signed on 16<sup>th</sup> April 2025;
- photographs and videos from the event for the use on the EPO's social media (stored in the "Report\_and\_related\_Materials" folders);

Here is a brief resume of the whole event in numbers and activities:

Addressee	N. 54 students N. 15 teachers N. 2 parents
Start date	14th January 2025
End date	15th April 2025
Places	Montenero di Bisaccia (head) Mafalda
Event duration and n. of activities	n. 21 in-person activities n. 30 hours n. 4 months
Classes	Mafalda 2^-3^ mixed class Montenero di Bisaccia 3^ A Montenero di Bisaccia 3^ B





STEP 1						
Goal: to engage the audience and foster awareness-raising about the promotion of innovation and creativity.						
In-person a	activities					

Date	Time	<b>Duration time</b>	Type of activity	Place	Addressee	Setting
14-gen-25	10:00 - 11:00	1 hour	briefing and training	Montenero di Bisaccia	teachers	teachers' room
14-gen-25	11:00 - 12:00	1 hour	briefing and training	Montenero di Bisaccia	students 3 <sup>A</sup> A e 3 <sup>B</sup>	classroom
15-gen-25	10:00-12:00	2 hours	plenary session worksho	Montenero di Bisaccia	students - teachers	plenary sessions area
15-gen-25	12:00 - 13:00	1 hour	workshop	Montenero di Bisaccia	parents - teachers	plenary sessions area

#### STEP 2

Goal: to guide students and enhance their self-awareness, to identify the sectors in which they can express their creativity at their best.

In-person activities

iii person u	CLIVILICS					
Date	Time	<b>Duration time</b>	Type of activity	Place	Addressee	Setting
28-gen-25	09:55 - 11:55	2 hours	workshop	Mafalda	students 2^-3^ mixed class	classroom
30-gen-25	08:00 - 09:50	2 hours	workshop	Montenero di Bisaccia	students 3^A	classroom
30-gen-25	09:50 - 11:50	2 hours	workshop	Montenero di Bisaccia	students 3^B	classroom
11-feb-25	11:55 - 13:45	2 hours	workshop	Mafalda	students 2^-3^ mixed class	classroom
13-feb-25	09:50 - 11:50	2 hours	workshop	Montenero di Bisaccia	students 3^A	classroom
13-feb-25	08:00 - 09:50	2 hours	workshop	Montenero di Bisaccia	students 3^B	classroom

#### STEP 3

Goal: to enable students to acquire strategies and methods to implement creativity and transform knowledge into skills aimed at innovation.

In-person activities

Date	Time	Duration time	Type of activity	Place	Addressee	Setting
25-feb-25	08:55 - 09:55	1 hour	workshop	Mafalda	students 2^-3^ mixed class	classroom
27-feb-25	11:50 - 12:50	1 hour	workshop	Montenero di Bisaccia	students 3^A	classroom
27-feb-25	12:50 -13:40	1 hour	workshop	Montenero di Bisaccia	students 3^B	classroom
11-mar-25	09:55 - 10:50	1 hour	workshop	Mafalda	students 2^-3^ mixed class	classroom
13-mar-25	12:50 -13:40	1 hour	workshop	Montenero di Bisaccia	students 3^A	classroom
13-mar-25	10:50 - 12:50	2 hours	workshop	Montenero di Bisaccia	students 3^B	classroom

# STEP 4

Goal: to educate students to integrate individual aspirations and aims with the demands of the local, national and international community.

In-person activities

III-person u	CLIVILIES					
Date	Time	Duration time	Type of activity	Place	Addressee	Setting
25-mar-25	12:55 - 13:45	1 hour	workshop	Mafalda	students - teachers 2^-3^ mixed class	classroom
27-mar-25	08:50 - 09:50	1 hour	workshop	Montenero di Bisaccia	students - teachers 3	classroom
27-mar-25	09:50 -10:50	1 hour	workshop	Montenero di Bisaccia	students - teachers 3	classroom
15-apr-25	10:00-12:00	2 hours	plenary session worksho	Montenero di Bisaccia	students - teachers	plenary sessions area
15-apr-25	12:00 - 13:00	1 hour	workshop	Montenero di Bisaccia	parents - teachers	plenary sessions area





#### Final recommendations

### 1. HOW TO INVOLVE PARENTS

I failed parents' involvement. I think it happened because in these places (Montenero di Bisaccia and Mafalda) parents consider guidance only as pupils' issue. In the next possible event, I would like to set up a targeted activity dedicated to parents: methods and techniques to foster creative decision making and gain concrete and innovative paths for the future.

# 2. HOW TO INVOLVE PUPILS

At the beginning of the event, I noticed that pupils are not used to express their opinions freely, especially about something related to their favourite activities, aims and future life. That's why I adopted a spiral educational approach, taking the alternating application of convergent and divergent thinking as main point of methodology. It works better when each lesson has a small duration time and the whole event lasts only few months.

In the middle of event, a small part of pupils started to not have respect for other perspectives or ideas and the large part of pupils became curbed, shy and unconfident.

That's why I chose not to take photos or videos during some workshops, especially in the moments they had to tell their opinions.

Then, I let them play "Aleagon®: the game of decision making and serendipity" and I included its mechanics in focus groups. These tools reset pupils' previous mindset and let their creative attitudes flow, thanks to the background work of serendipity.

That's another demonstration of Gamification's importance in education.

### 3. HOW TO APPLY SERENDIPITY FOR INNOVATION - 3^ B WORKSHOPS

In the middle of the event, 3^B pupils (17 of 22) openly requested to continue the workshops facing an intra-group relationships issue: "What's the best way to express an idea without feeling ashamed?". Coordinator Teachers were surprised and impressed from pupils' attitude and courage, so (in the meeting of 24th February) they decided to implement the number of workshop hours for 3^B class.

This circumstance seemed to drive workshops away from the event's aim, but the result was very positive, because pupils found the energy from the authentic expression of their true needs. The courage of 3^B pupils allowed the serendipity management of the unexpected situation.





This happening allowed also to build up a group spirit that channelled the energies of the children towards the same goal: the search for their own individual path in respect of freedom of expression and action.

During the rest of the event, 3^B class optimised working time and at the end got perfectly aligned with other classes.

That's Serendipity: the capacity of someone or a group to get new energy from something that seems to be far from usual pathways and to rechannel this energy through new pathways toward the previous aim.

- 4. HOW TO GET CONCRETE RESULTS FROM SPREADING CULTURE OF INNOVATION With the spiral educational approach (see point n.2) pupils could see into practice how to plan their path toward creativeness and innovation. They saw in practice:
  - 1. that a good planning starts from listening and, if possible, experiencing different points of view;
  - 2. how to connect points of view and turn them into action, monitoring activities regularly and asking for support from a third part (ex. parents, teachers, counsellors, etc.);
  - how to implement their capacity of giving shape to the desired image and contribute to its feasibility, starting from concrete information, closer to the world of school and job career;
  - 4. that scheduling on a timeline is something more and more important as long as their aims are related to needs and expectations of other people;
  - 5. that using a flow chart is only a representation of something they do whenever they plan an action. So, it is better to do it at one's best, learning some tips and implementing plans regularly.

# An example of spiral approach:

Pupils played with "Aleagon" for the first time on 11th – 13th February and they got engaged by it. Most of them thought that the only purpose of the game was to eliminate other players and affirm their own solution.

But in the last workshop (after two months) pupils played Aleagon again, this time as a tournament, focusing on the issue: "What would I do for innovation in my territory?". The winning solution turned to be: "Fundraising".

On this occasion, pupils found inspiration from each other, learned new forms of collaboration and made unexpected discoveries... on themselves and others. Just like it happens in real life.

In this spiral way, pupils could understand practically how the promotion of the culture of innovation and creativity could work concretely for the growing of a territory.





#### 5. HOW TO REACH A LARGER PART OF POPULATION AND OPTIMIZE COSTS.

### 1-Peer education

Since also second-class students of Mafalda were trained with the techniques highlighted in the Mafalda's reports and in the presentation of the last workshop (15<sup>th</sup> April), in the next year their skills could be useful to spread the culture of creativity and innovation to their peers through peer education. The cascade effect determined by this methodology would allow to reach a larger audience with an optimization of costs and time.

# 2- Youth Centres (Centri d'aggregazione giovanile)

Given that in the last workshop, students showed that they know how to work as a team and are willing to work actively to innovate their territory, it could be proposed to the Municipalities of Montenero di Bisaccia and Mafalda the creation of a Youth Centre (aka Centro d'aggregazione giovanile), having as its main purpose the diffusion of the culture of creativity and innovation. This goal could be achieved by proposing concrete projects such as fundraising (as emerged from the last workshop) and/ or workshops of education to democratic and inclusive discussion (as emerged from the work carried out with 3^B class).

### 3- EPO Excellence Youth Centres

From these two proposals, EPO could foster a format for Excellence Youth Centres, to disseminate the culture of creativity and innovation. The techniques included in the presentations attached could be part of the training and guidance pathways.

San Salvo, 28/04/2025

The applicant Giordano Rossi





